Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 52, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 4, 2000, 5:52 PM CDT for McLennan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 2000, 5:52 PM CDT (22:52 UTC)
- Expired
- Jun 4, 2000, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McLennan County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 042254 FFWFWD TXC309-050145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 552 PM CDT SUN JUN 4 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... MCLENNAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 845 PM CDT. * AT 552 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WACO METROPOLITAN AREA MOVING EAST AT 15 MILES AN HOUR. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3169 9739 3147 9737 3153 9682 3180 9703
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:30 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 4, 2:30 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 230 PM CDT SUN JUN 4 2000 VERY HEAVY RAIN HAS FALLEN ACROSS A GOOD DEAL OF OUR CWA TODAY WITH NUMEROUS REPORTS OF FLOODING AND ROAD CLOSINGS. UPPER LEVEL LOW HAS BEEN SLOW TO MOVE EAST BUT IT HAS SHOWN MOVEMENT TODAY. LATEST SATELLITE PICS INDICATE CENTER OF CIRCULATION EAST OF METROPLEX. HUGH QUESTION FOR THIS FORECAST WILL BE HOW MUCH COVERAGE OF WRAP AROUND STORMS WILL DEVELOP WEST OF THE CENTER OF CIRCULATION. GIVEN 88D STORM TOTAL ESTIMATES FROM 6 TO 8 INCHES ACROSS MOST OF OUR CWA AND UPPER LEVEL TROUGH AXIS STILL WEST WILL GO WITH FLASH FLOOD WATCH FOR MOST OF NORTH TEXAS TONIGHT. WE WILL EMPHASIZE THE GREATEST THREAT WILL BE ACROSS THE EASTERN 1/3...BUT THAT ANY ADDITIONAL RAINFALL WEST WILL RUNOFF AND CONTINUE FLOODING PROBLEMS THAT CONTINUE LATE THIS AFTERNOON. SOME QUESTION AS TO HOW FAST LOW WILL MOVE EAST. GIVEN ITS HISTORY WILL KEEP SOME HIGH POPS MONDAY ACROSS SE ZONES BUT END PRECIP IN THE MORNING FOR CENTRAL SECTIONS. COLD FRONT ALSO BEGINS TO DRY THINGS OUT AS IT MOVES INTO NORTH TEXAS TOMORROW MORNING. FRONT TO SWEEP SOUTH OF CWA INTO MONDAY NIGHT...LEAVING PARTLY CLOUDY SKIES AND TEMPERATURES CLOSER TO NORMAL. WILL STICK PRETTY CLOSE TO GUIDANCE POPS AND TEMPS. IN THE EXTENDED...A LOT OF UNCERTAINTY HERE AS WELL...AS MFR CONTINUES TO INDICATE A LOW SITTING OVER SOUTH TEXAS AND RAIN CHANCES PRETTY MUCH THROUGH THE PERIOD. HAVE GREATER CONFIDENCE IN ETA AND CANADIAN MODELS WHICH SUGGEST LOW TO MOVE FAR ENOUGH EAST TO DRY THINGS OUT TUE AND WED...BEFORE RAIN AND THUNDERSTORMS RETURN WITH UPPER LEVEL LOW THU AND FRI. DFW 69/85/63/86 4200 ACT 70/85/63/87 5300 .FTW...FLASH FLOOD WATCH TONIGHT MOST OF NORTH TEXAS. 80
In the hours before
Special weather statement, Jun 4, 1:25 PM CDT, 4 hours 27 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-042100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 125 PM CDT SUN JUN 4 2000 HEAVY RAINFALL WILL CONTINUE OVER MOST OF NORTH TEXAS THIS AFTERNOON AS A SLOW-MOVING LOW PRESSURE SYSTEM TRACKS EAST. THIS SYSTEM... CENTERED SLIGHTLY SOUTHEAST OF DALLAS EARLY THIS AFTERNOON... WILL TAP INTO A TROPICAL-LIKE ENVIRONMENT AND WILL GENERATE SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL. WITH GROUND SOILS AT SATURATION...FLASH FLOODING IS OCCURRING IN SEVERAL COUNTIES AND COULD PERSIST THROUGH THE AFTERNOON. THESE HEAVY RAINS WILL SHIFT SLIGHTLY AS THE LOW PRESSURE SYSTEM EXITS SLOWLY TO THE EAST. AS A RESULT...THE FLASH FLOOD WATCH WILL POSSIBLY BE EXTENDED INTO TONIGHT FOR MAINLY THE EASTERN TWO THIRDS OF NORTH TEXAS. RESIDENTS AND EMERGENCY MANAGERS SHOULD LISTEN FOR ADDITIONAL STATEMENTS...OR FLASH FLOOD WARNINGS. BECAUSE THE INSTABILITY IN LIMITED AND WIND PROFILES ARE WEAK... SEVERE THUNDERSTORMS ARE NOT EXPECTED THIS AFTERNOON AND TONIGHT. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CEZNTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 64
Local storm report, Jun 4, 3:25 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT SUN JUN 4 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0655 AM I-30 AT MILE MARKER 121 TX FLOOD
06/04/00 HOPKINS WATER 100 YDS WIDE AND
SEVERAL FEET DEEP AT
I-30 NEAR MILE MARKER
121.
0735 AM CORSICANA TX FLOOD
06/04/00 NAVARRO WATER COVERING THE
SERVICE ROAD AT I-45 AND
U.S. 287.
0754 AM TX FLOOD
06/04/00 JOHNSON FLOODING CONTINUES IN
NUMEROUS LOCATIONS
ACROSS THE COUNTY.
0825 AM BLUM TX FLOOD
06/04/00 HILL WATER ACROSS ROAD ON FM
308 IN BLUM. NOLAN RIVER
RISING RAPIDLY.
0855 AM CLIFTON TX FLOOD
06/04/00 BOSQUE NUMEOUS COUNTY AND AT
LEAST ONE FM CLOSED.
REPORT FROM S.O.
0905 AM WAXAHATCHIE TX FLOOD
06/04/00 ELLIS GAINER PARK IN THE CITY
WAS CLOSED DUE TO HIGH
WATER.
0929 AM TX FLOOD
06/04/00 ELLIS WAXAHATCHIE PD REPORTS
SEVERAL ROADS CLOSED IN
THE CITY
1006 AM TX FLOOD
06/04/00 JOHNSON SEVERAL BRIDGES WASHED
OUT ON COUNTY ROADS AND
SEVERAL FM S CLOSED.
REPORT FROM S.O.
1025 AM TX FLOOD
06/04/00 PARKER S.O. HAS PAGES OF ROAD
CLOSURES WITH BRIDGES
UNDER WATER.
1052 AM TX FLOOD
06/04/00 HOPKINS I-30 STILL CLOSED WEST
OF SULPHUR SPRINGS DUE
TO HIGH WATER.
1115 AM TX FLOOD
06/04/00 BOSQUE HIGHWAYS
174...927...AND 56 IN
AND AROUND MORGAN AND
KOPPEREL ARE CLOSED DUE
TO HIGH WATER.
1136 AM DESOTO TX FLOOD
06/04/00 DALLAS TEN MILE CREEK RISING
FAST...HOMES ARE BEING
EVACUATED.
1136 AM WAXAHATCHIE TX FLOOD
06/04/00 ELLIS SEVERAL CARS WERE UNDER
WATER IN LOW AREAS.
REPORT FROM WFD.
0105 PM 4 SW WEATHERFORD TX FLOOD
06/04/00 PARKER WATER OVER ROADS IN
HOBSEN BEND...ALONG
BETHEL ROAD AND TIN TOP
RD. REPORTS FROM S.O.
0117 PM MINERAL WELLS TX FLOOD
06/04/00 PALO_PINTO THE CITY OF MINERAL
WELLS REPORTS WATER IN
SEVERAL HOMES.AND
NUMEROUS ROAD
CLOSURES. REPORT FROM
S.O.
0110 PM FORT WORTH TX FLOOD
06/04/00 TARRANT FORT WORTH FD REPORTS
THEY HAVE MADE MANY
WATER RESCUES OVER THE
COURSE OF THE MORNING IN
WEST AND SOUTHWEST FORT
WORTH.
0225 PM MORGAN AND KOPPEREL TX FLOOD
06/04/00 BOSQUE FLOODING CONTINUES ON
FM 56...2800...1120
AND 2357. ROADS ARE
CLOSED.
0232 PM TX FLOOD
06/04/00 HOPKINS NUMEROUS ROADS IN
COUNTY CLOSED. HIGHWAY
11 BETWEEN RIDGEWAY AND
SULPHU SPRINGS CLOSED.
FM 2285 NEAR LAKE
SULPHUR SPRINGS AND
HIGHWAY 19 NORTH OF
SULPHUR SPRINGS
CLOSED.Local storm report, Jun 4, 4:30 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
430 PM CDT SUN JUN 4 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0100 AM 7 S WEATHERFORD FLOOD
06/04/00 PARKER *** 1 DEAD ***
WESTERN LAKE ESTATES. 1
MALE LEADING CAR BEING
DRIVEN BY SPOUSE ACROSS
LOW WATER CROSSING. HE
WAS SWEPT AWAY BY WATER.
POSSIBLY ON SANCHEZ
CREEK.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:48 PM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
| Jun 3, 8:34 PM CDT | Tornado Warning | FWD | Parker | 41 min |
| Jun 3, 9:11 PM CDT | Tornado Warning | FWD | Parker | 64 min |
| Jun 3, 9:40 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 65 min |
| Jun 3, 10:13 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 32 min |
| Jun 3, 10:17 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jun 3, 10:25 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 65 min |
| Jun 3, 10:36 PM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
| Jun 3, 10:57 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 4, 12:37 AM CDT | Flash Flood Warning | FWD | Collin, Fannin, Grayson | 3 hr |
| Jun 4, 1:09 AM CDT | Flash Flood Warning | FWD | Parker, Tarrant | 3 hr |
| Jun 4, 1:33 AM CDT | Flash Flood Warning | FWD | Hood | 2 hr |
| Jun 4, 1:50 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 4, 2:14 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jun 4, 3:21 AM CDT | Flash Flood Warning | FWD | Collin, Hopkins, Hunt | 3 hr |
| Jun 4, 3:26 AM CDT | Flash Flood Warning | FWD | Hill, Navarro | 3 hr |
| Jun 4, 3:36 AM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
| Jun 4, 3:48 AM CDT | Flash Flood Warning | FWD | Hood, Somervell | 3 hr |
| Jun 4, 3:59 AM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jun 4, 4:55 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 4, 6:00 AM CDT | Flash Flood Warning | FWD | Hopkins, Hunt | 3 hr |
| Jun 4, 6:04 AM CDT | Flash Flood Warning | FWD | Hill, Navarro | 3 hr |
| Jun 4, 7:55 AM CDT | Flash Flood Warning | FWD | Johnson | 2 hr |
| Jun 4, 9:00 AM CDT | Flash Flood Warning | FWD | Hopkins | 2 hr |
| Jun 4, 9:28 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jun 4, 10:30 AM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 3 hr |
| Jun 4, 10:58 AM CDT | Flash Flood Warning | FWD | Hopkins | 4 hr |
| Jun 4, 11:35 AM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 4 hr |
| Jun 4, 11:58 AM CDT | Flash Flood Warning | FWD | Bosque, Ellis, Hill, Johnson | 4 hr |
| Jun 4, 1:29 PM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.